What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 2:30 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
330 PM EDT Sat Jun 9 2018
.SYNOPSIS...
Warm and humid conditions will continue into next week. A
surface boundary, increased humidity, and weak disturbances
will combine to result in chances for thunderstorms into
Tuesday. The front will push through the area offering a
temporary dry period at mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Thunderstorms were developing across Indiana ahead of a remnant
MCV in the moderately unstable airmass. The airmass will
continue to destabilize with blyr CAPE values of 1500-2000 j/kg
over western Ohio. This moderate instability combined with the
mid level support will aid the continued development of deep
convection.
Effective shear will be 20-25 kts with the most favorable shear
over west central Ohio. DCAPE values approach 1000 j/kg. Expect
the storms along the Indiana/Ohio line to push east across
ILN/s FA through the remainder of the aftn into this evening.
Have adjusted pops up to categorical to account for the
expected coverage. Isolated strong to damaging winds will be a
threat due to favorable DCAPEs.
Also, PW/s to increase to 1.7 inches. Given the slow movement
and very moist environment heavy rain and potential flash
flooding will also be a threat.
Will continue the current HWO product which has a mention of
these threats of wind and heavy rain.
The storms will push through with a diminishing trend later this
evening due to loss of heating and with the upper support
shifting east. With the front laying out across the area
will keep a very low pop chance going overnight.
In the moist environment temperatures will be mild over night
with lows in the mid and upper 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
East-west surface front to continue to bisect ILN/s area
Sunday. This stalled front combined with moderate instability
will continue to lead to scattered thunderstorm development.
Have a period of likely pops durg the aftn when the most
favorable instby is expected and with the approach of upper
support. Warm conditions to continue with Sundays highs
from the lower 80s north to the upper 80s south.
With upper level support dropping ese in the flow and the front
across the Ohio River Valley will keep high chance pops going
Sunday night, with the highest pops south. Expect Sunday nights
lows to range from the lower 60s north to the upper 60s south.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The warm, humid, and active pattern will continue for the Ohio
Valley on Monday and Tuesday. The ILN forecast area will remain on
the south side of a stalled WNW-to-ENE boundary, well in the warm
sector, but in an area where primarily-diurnal convection will
continue to be possible. With little change to the going forecast,
PoPs and warm temperatures will be maintained for both Monday and
Tuesday.
Just behind a 500mb wave moving through the area on Tuesday, a cold
front is expected to clear through the region on Tuesday night into
Wednesday morning. PoPs will come to an end after this front passes
the region, with high pressure building into the area later
Wednesday and into early Thursday. Overall, it will only result in a
slight change in the air mass -- temperatures may be a couple
degrees cooler than on Monday and Tuesday, with dewpoints falling a
little more significantly into the 60s.
A more active pattern will set up later in the week, with
instability building back in by Thursday afternoon, and likely
continuing into Friday and Saturday as well. There is more spread
across recent model runs in how the pattern will set up for Friday
and beyond, so PoPs will be kept on the low end of things for now.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Thunderstorms developing across Indiana in axis of moderate
instby. These storms associated with MCV moving across IL to
track east impacting the ILN TAF sites this aftn into the early
evening. Some of the storms may contain gusty winds from the
northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are
possible in heavy rain. Storms will decrease later this evening
with some fog possible mainly at KLUK and KLCK. At this time
have limited mention to MVFR vsby restrictions but depending on
cloud cover IFR vsbys are possible especially at KLUK.
With the boundary across the area and moderate instby developing
scattered thunderstorm development likely again Sunday aftn.
OUTLOOK...Thunderstorms possible into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jun 9, 2:34 PM EST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 PM EDT Sat Jun 9 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
334 PM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will develop across the area through the afternoon
into this evening. A few storms could produce strong to damaging wind
gusts and heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Daytime heating will lead to widely scattered afternoon storms
Sunday and Monday. A few storms could produce heavy rain, large hail
and damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 11:01 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 5 WSW CIRCLEVILLE 39.58N 83.03W
06/08/2018 PICKAWAY OH PUBLIC
MULTIPLE TREES DOWN. BARN DESTROYED. ROOF BLOWN OFF. TIME
ESTIMATED FROM RADAR.
&&
CHSpecial weather statement, Jun 9, 1:46 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT SAT JUN 9 2018
OHZ034-091930-
Mercer OH-
246 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MERCER COUNTY UNTIL 330
PM EDT...
At 246 PM EDT, radar indicated a strong thunderstorm near Portland,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Celina, Coldwater, St. Henry, Fort Recovery, Wabash, Montezuma,
Chattanooga, Carthagena and Tama.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4060 8454 4036 8454 4036 8480 4065 8480
4069 8468
TIME...MOT...LOC 1846Z 260DEG 27KT 4049 8498
HatzosSpecial weather statement, Jun 9, 2:06 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
306 PM EDT SAT JUN 9 2018
OHZ034-042-091930-
Darke OH-Mercer OH-
306 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DARKE AND
SOUTHWESTERN MERCER COUNTIES UNTIL 330 PM EDT...
At 305 PM EDT, radar indicated a strong thunderstorm over Winchester,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Greenville, Union City, Ansonia, Burkettsville, North Star, Rossburg,
Palestine, New Weston, North Dayton, Rose Hill, Cosmos, Sharpeye,
Eldora Speedway, Sharps Crossing and Pikeville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4036 8454 4004 8462 4003 8481 4036 8480
TIME...MOT...LOC 1905Z 241DEG 25KT 4017 8500
Hatzos
Special weather statement, Jun 9, 2:23 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT SAT JUN 9 2018
OHZ034-035-042-043-092000-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-
323 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
DARKE...WESTERN AUGLAIZE AND SOUTHERN MERCER COUNTIES UNTIL 400 PM
EDT...
At 322 PM EDT, radar indicated strong thunderstorms along a line
extending from Celina to 6 miles north of Fountain City, moving
northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Greenville, Celina, St. Marys, Coldwater, New Bremen, Minster,
Versailles, St. Henry, Newport, Bradford, Union City, Fort Loramie,
Ansonia, New Knoxville, Moulton, Webster, Wayne Lakes, Russia,
Gettysburg and Osgood.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4056 8424 4020 8434 4020 8443 4018 8444
4010 8443 4006 8446 3999 8481 4031 8480
4059 8465 4067 8435
TIME...MOT...LOC 1922Z 244DEG 33KT 4057 8454 4005 8488
HatzosSpecial weather statement, Jun 9, 2:50 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
350 PM EDT SAT JUN 9 2018
OHZ035-042-043-051-092030-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
350 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
SOUTHWESTERN AUGLAIZE AND NORTHWESTERN MIAMI COUNTIES UNTIL 430 PM
EDT...
At 350 PM EDT, radar indicated strong thunderstorms along a line
extending from near St. Marys to near New Madison, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Greenville, New Bremen, Minster, Versailles,
Covington, Arcanum, Newport, Bradford, Anna, Fort Loramie, Pleasant
Hill, Ansonia, Botkins, New Madison, New Knoxville, Hardin, Webster
and Wayne Lakes.
This includes I-75 in Ohio between mile markers 83 and 108.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4052 8410 4019 8419 3993 8439 3992 8481
4001 8481 4036 8455 4036 8445 4047 8446
4052 8442
TIME...MOT...LOC 1950Z 253DEG 29KT 4049 8442 4001 8476
HatzosNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749654, 749655, 749657, 749658, 749659, 749660, 754372, 749661, 749662, 754373, 749664, 749666, 749649, 749667, 749668, 749669, 749670, 749650.